View Full Version : 27: What the heck is happening to my hair?

07-10-2012, 01:19 AM

I've always had really thick wavy hair, but about a year ago I noticed that I was starting to thin at the temples, but didn't really think much about it, I just assumed my hairline was maturing. However soon after I was in a big car crash and was in a pretty bad state including scarring mu face and really I just concentrated on getting back on my feet, but its been pretty stressful. None of my family have MPB, both brothers have full head of hair, both maternal and paternal grandparents, uncles etc, my dad is losing a little now - but he is 60.

But now over the last year - I've noticed in pictures that my hair seems thinning and that i'm shedding and I'm getting very thin at top - so much so that my hairdresser, the hairline seems to be receding and thinning at the crown. He just shrugged and said it's one of those things. But i'm pretty committed to fighting it. I'm not sure if I was naturally predisposed to MPB or the crash acted as a catalyst. What am I on the Norwood scale - and how bad is this going to get? Would a FUE transplant be an option in a few years or will I require multiple ones?

I've done some research on the internet and in the forums and have decided to order some Regaine, Nizoral and I've made an appointment at the doctors to talk about getting Propecia - although I have to say the information out there on the drug is confusing re.the side effects. Am I doing the right things? Can I stop the rot without the drug? It seems 27 seems pretty harsh to be losing my hair and to have a facial scar....

I've attached some photos:








07-10-2012, 05:05 AM
first thing i would do is go to your doctor and get blood tests done. If MPB is not a huge factor in your family it could be something else. even a wacked out thyroid can cause heavy hair loss. if your tests come back fine and they can confirm its just MPB then you can look at treatment.

then talk to your doctor about treatment/s. if you decide propicia route ask for generic finasteride, its the same drug tho much much cheaper. you will have to cut the pill up as the dose is higher tho.

dont rush into anything, make sure you talk with your doctor / get your blood tests and dont take everything you read on these hair sites to seriously. many peoples bodys act differently to drugs. good luck mate

07-10-2012, 05:32 AM
Welcome to hell.

You will forever be stuck on this forum now like the rest of us.


07-10-2012, 07:00 AM
Dazza, are you seeing a dermatologist on the NHS?